Page 5 of Bactrim/Septra (trimethoprim-sulfamethoxazole) Oral Antibiotic reviews
Read or post reviews on thousands of acne products & treatments.
Sulfamethoxazole and Trimethoprim.
Docusate sodium 85%, sodium benzoate 15%, sodium starch glycolate, magnesium stearate and pregelatinized starch.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Where to buy
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
I have had acne to varying degrees since I was about 13. I have tried everything, including accutane (which, for the record, did not really clear my skin, but the doc said it would sort of "re-sensitize it" so that things that previously didn't work may work after taking it). Once I finished the accutane, my doc put me back on low dose Bactrim. I told her we were wasting time because we tried it when I was younger and it didn't work. I was wrong. My skin was perfect in a week, and I was able to keep it that way by taking the Bactrim just once every other day!
I have had acne since I was about 13. I had a normal amount of confidence in myself until I got acne and no one else did. I dealt with my acne for years using different antibiotics, ranging from tetracycline, minocycline, and most recently solodyn. Also i have been on plenty of topical like benzyl peroxide and others. I really let my acne take control of me by not wanting to go hang out with friends or do certain things because i hated when people would look at my acne and not at me! Now im 18 and im on this sulfamethoxazole, i am more confident than ever before and my acne is no longer an issue. Its a great product for those who dont have extremely bad acne, but yet still have noticeable bumps or pimples on their face. It helped me greatly!!!!
This is a very effective product it kills the bacteria in your system which causes severe pimples. I occasionally get one or two but those are now cleared up as well :)
For a year I was absolutely miserable with my cystic acne; it was painful and unsightly, as I'm sure many of you know already. I went to my
dermatologist and he said Bactrim was the last thing we would try before I would need to start Accutane. Hearing him say that was devastating, so I hoped Bactrim would work. I started in May of 2010. Summer was a little tough for me, the acne got worse at first and I was so unhappy. However, by the end of July and beginning of August, my skin was beginning to clear. I no longer had cysts, I had baby whiteheads if anything. By the beginning of school, my skin was clear and I have had clear skin ever since. I receive tons of compliments on my skin and the other day when I wasnt wearing makeup, my friend asked me if I was wearing foundation because my skin looked so good. Listen to me, I've tried everything. Bactrim was the best decision of my life.
I still get a pimple or two but not as frequently and this stuff has really made my skin softer. It took about a month to really kick in though, so stay patient.
i had cystic acne for almost a year and it was very bad so i went to the derm and he gave me this and it started working the first day i took it and about in a month it was all gone but after awhille it will kinda came back here and there so i also take zinc vitamin witch works very well for acne! so over all this is perfect for severe cystic acne suffers works fast and very cheap
If you are not allergic to Sulfa drugs and do not develop SJS, then it might work well for your acne. I personally do not think it's worth the risk. I wish I had researched SJS before taking this. The pictures were too disturbing to even look at. This is a very serious and potentially deadly condition and you need to be hospitalized in most situations.
Bactrim worked great for me the first couple of times I took it for acne. It cleared my skin relatively quickly during the first two courses (about 10-14 days), but the third course was a complete failure and may have actually exacerbated my acne.
Prior to the third course of Bactrim, I had never experienced any known allergic reactions to the drug. However, the third time I took it, about three weeks in, I developed a rash on my chest and behind my ears. I stopped it that day and never went back on the drug. The rash lingered for a couple of days, disappeared and then reappeared for a few days a couple of weeks later (likely because the Bactrim was still in my system). Meanwhile, my acne began noticeably improving (it seemed to only be getting worse while I was taking the Bactrim) and is nearly erradicated as I write this. (No, I do not believe Bactrim was the cause of my acne, but I do think it may have made it worse due to my apparent allergy to the drug). I attribute these signs of allergy to Bactrim because there was no other change in my lifestyle at the time and, indeed, the rash appeared right after I took the Bactrim and long before I had anything to eat that day. There really is no other explanation and rashes are apparently a common side effect of Bactrim (presumably b/c a lot of people are allergic to it).
Overall, I think Bactrim is a great drug to take for a short term solution to your acne woes, but I would not say it is a permanent fix given its potential to lose its efficacy and the chance that you may develop an allergy to it over time. Also, long-term use of antibiotics appears to be damaging to the liver and may affect your ability to fight off future infections. I have been told by multiple pharmacists and doctors that Bactrim is one of the antibiotics you particularly do not want to become immune to given that is is used to treat so many different infections (all of which likely pose a greater risk to your health than acne).
My acne is average and its dun nothing maybe worst tbh
it was amazing at first but if you try it make sure to schedule an appointment with your doctor if it stops working soyou can quikily get on another medication to keep away your acne :)